MAUDE Adverse Event Report: ABBOTT MEDICAL REGENT HEART VALVE; HEART-VALVE, MECHANICAL

ABBOTT MEDICAL REGENT HEART VALVE; HEART-VALVE, MECHANICAL
Model Number 21AGN-751
Medical Device Problem Codes Fracture (1260); Incomplete Coaptation (2507); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Aortic Valve Insufficiency/ Regurgitation (4450)
Date of Event 03/10/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported on (b)(6) 2022, a 21mm regent mechanical heart valve was implanted in the aortic position due to ascending aorta aneurysm and aortic valve disease.During implant, it was noted that one of leaflet's motion was restricted.The physician used the holder handle to attempt to rotate the valve but it was not possible.The surrounding area of the valve was checked for any interfering tissue, but interferences were reported.The procedure was completed.After implantation, one of the leaflets was working perfectly but the other one was not moving freely.Because there was no interference noted, the physician thought that the leaflet would achieve free movement with the natural heart movement.Immediately post procedure, a central echocardiogram (echo) was performed and increased gradient was noted.An angiography was performed, and it was noted that one leaflet was not moving freely.It was decided to explant the valve.During explant procedure on (b)(6) 2022, it was noted again that the leaflet was still not moving.Upon explant examination the leaflet broke.A new 23mm masters mechanical heart valve was successfully implanted.Patient was reported to be in stable condition.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
An event of one leaflet not moving, inability to rotate the valve, and then the leaflet fracturing during examination was reported.The investigation found that a leaflet was fractured, however the valve rotated freely.The leaflet which was intact in the orifice moved with ease.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.The root cause of the reported event could not be conclusively determined.There is no indication of a product quality issue with regards to manufacture design or labeling.

Brand Name
REGENT HEART VALVE
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL PUERTO RICO, INC. REG#2648612
20 b st caguas west park
caguas 00725
*   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key14073809
Report Number2135147-2022-00149
Device Sequence Number17647226
Product Code LWQ
UDI-Device Identifier05414734005982
UDI-Public05414734005982
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number21AGN-751
Device Catalogue Number21AGN-751
Device Lot Number8301137
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/05/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/14/2022
Supplement Date Received by Manufacturer04/28/2022
Initial Report FDA Received Date04/11/2022
Supplement Report FDA Received Date05/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale